Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 33, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 1, 2024, 8:31 PM CDT for Brewster County, Pecos County, Terrell County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2024, 8:31 PM CDT (01:31 UTC)
- Expired
- Jun 1, 2024, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brewster County, TX, Pecos County, TX, Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 201 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 11:24 PM CDT | FLASH FLOOD | 8 Ne Marathon, TX | Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded. Same person also shared pictures of several inches of standing/flowing water at this location. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 173 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.5 hours before the alert went out and 403 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6007 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
503
WGUS54 KMAF 020131
FFWMAF
TXC043-371-443-020430-
/O.NEW.KMAF.FF.W.0033.240602T0131Z-240602T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
831 PM CDT Sat Jun 1 2024
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Northern Brewster County in southwestern Texas...
Southwestern Pecos County in southwestern Texas...
West Central Terrell County in southwestern Texas...
* Until 1130 PM CDT.
* At 831 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Marathon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3057 10306 3020 10257 3001 10231 2998 10246
2983 10307 3032 10361 3050 10321
FLASH FLOOD...RADAR INDICATED
$$
David Hennig1 follow-up statement
858
WGUS74 KMAF 020254
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
954 PM CDT Sat Jun 1 2024
TXC043-371-443-020430-
/O.CON.KMAF.FF.W.0033.000000T0000Z-240602T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brewster TX-Pecos TX-Terrell TX-
954 PM CDT Sat Jun 1 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT THIS
EVENING FOR NORTHERN BREWSTER, SOUTHWESTERN PECOS AND WEST CENTRAL
TERRELL COUNTIES...
At 954 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 3 inches of rain have
fallen. Flooding impacts will continue, but no additional rainfall
is expected. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Marathon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3057 10306 3020 10257 3001 10231 2998 10246
2983 10307 3032 10361 3050 10321
FLASH FLOOD...RADAR INDICATED
$$
David HennigWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 6:25 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 1, 6:25 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
625 PM CDT Sat Jun 1 2024
...New AVIATION...
.SHORT TERM...
(This afternoon through Sunday night)
Issued at 224 PM CDT Sat Jun 1 2024
Another active afternoon is ahead today, with severe weather
possible region-wide. An outflow boundary from a nocturnal MCS that
developed over the high plains of eastern New Mexico and the Texas
South Plains and subsequently moved south has continued its slow
progression across the area, and has largely "washed out" early this
afternoon. This feature has aided in pushing the dryline westward,
with dewpoints in the 60s as far west as the western mountains (and
beyond). Concurrently, a shortwave in the quasi-zonal/weak
southwesterly flow aloft continues its gradual eastward progression,
evidenced by latest water vapor imagery and RUC analysis. This
feature will serve to increase ascent, with the first storms of the
day already beginning to develop over the Sacramento Mountains, with
towering cumulus observed over the Davis Mountains. CAMs have been
consistent with storms developing first over the higher terrain
where the aforementioned shortwave, differential heating, and help
from topography will produce what have the potential to be rapidly
strengthening storms this afternoon. All severe hazards will be
possible, including large to very large hail given steep lapse
rates, damaging wind gusts, and despite generally weak low-level
shear, supercells that manage to develop and propagate southeastward
will lend to a non-zero tornado threat. Given expected trends,
locations along and west of the Pecos River look to have the
greatest potential to see severe storms, with storms progressing
eastward through late evening, likely evolving into one or more
multicell clusters or line segments and transitioning to more of a
wind and heavy rain threat.
In the wake of storms tonight, low-level moisture will remain
elevated given persistent southerly to southeasterly surface flow.
Thus, lows will be on the mild side, and fairly close to normal for
late May, in the 60s for most and 70s along the Rio Grande and Lower
Trans Pecos. After a comparatively cooler day today, the heat cranks
back up on Sunday, with highs on target to top out in the middle 90s
to lower 100s for most. Even the mountains will climb into the 90s,
with Heat Advisory conditions likely to return for the higher
terrain of Southwest Texas as well as the Big Bend Region. Thus, a
Heat Advisory has been issued for these areas Sunday afternoon and
early evening. In addition to the heat, yet another round of strong
to severe thunderstorms is possible, mainly across eastern areas in
closer vicinity to the eastward-moving dryline. Similar to previous
days, large hail and damaging winds will be the main concerns.
Storms Sunday evening will quickly exit to the east, with a
quiescent night then to follow as lows drop into the 60s west and
lower 70s east.
JP
&&
.LONG TERM...
(Monday through Friday)
Issued at 224 PM CDT Sat Jun 1 2024
Little change to the long term forecast as temperatures trend upward
for much of the coming week. Zonal flow across the region will keep
the area dry. Most locations reach into the upper 90s and low 100s
each afternoon with portions of the Big Bend reaching into the 110s.
A weak ridge develops and moves nearby Wednesday and into Thursday.
A weak cold front looks to be pushed through by the end of the week
that could bring temperatures closer to normal for a few and even
introduces a chance for showers.
-Stickney
&&
.AVIATION...
(00Z TAFS)
Issued at 623 PM CDT Sat Jun 1 2024
Showers and storms will impact terminals west and southwest of
the Pecos River until rain moves out of the area by 03Z-06Z when
CIGs lift from MVFR to VFR and VFR VIS prevails. MVFR VIS or lower
is likely in any storms that impact terminals, along with gusty,
erratic winds, heavy rain and hail, and frequent lightning. CIGs
lower to MVFR in stratus from 12Z to 17Z for terminals over the
eastern Permian Basin and Stockton Plateau before CIGs again lift
to VFR. Southeasterly winds veer to southerly by 17Z-20Z at all
terminals aside from PEQ and FST, with weakest winds Sunday
afternoon through evening likely over the Reeves County Plains and
Stockton Plateau.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 68 93 71 101 / 30 10 10 10
Carlsbad 65 101 66 101 / 40 0 0 0
Dryden 72 97 74 102 / 40 10 10 10
Fort Stockton 69 100 69 104 / 40 20 10 10
Guadalupe Pass 64 91 66 91 / 10 0 0 0
Hobbs 64 97 62 99 / 40 10 0 0
Marfa 57 96 57 96 / 20 10 0 0
Midland Intl Airport 68 95 71 101 / 30 10 10 0
Odessa 69 95 72 101 / 30 10 10 0
Wink 70 102 68 104 / 30 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory from 1 PM to 9 PM CDT Sunday for Central Brewster
County-Chinati Mountains-Chisos Basin-Davis Mountains-Davis
Mountains Foothills-Lower Brewster County.
NM...None.
&&
SHORT TERM...84
LONG TERM....93
AVIATION...94Hazardous weather outlook, Jun 1, 2:34 PM CDT, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 234 PM CDT Sat Jun 1 2024 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-021945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 234 PM CDT Sat Jun 1 2024 /134 PM MDT Sat Jun 1 2024/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. There is a slight risk for severe thunderstorms this afternoon into tonight with strong winds, large hail, and a tornado or two as the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Heat Advisory is in effect for the Davis and Chinati Mountains, Davis Mountain Foothills, and Brewster County Sunday afternoon. Hazardous heat is possible Monday through at least Thursday, mainly along the Rio Grande and Pecos River Valleys. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Local storm report, Jun 1, 6:29 PM CDT, 2 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
629 PM CDT Sat Jun 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM Tstm Wnd Dmg 3 S Hovey 30.57N 103.35W
06/01/2024 Brewster TX Trained Spotter
Multiple power poles found snapped along a
nearly one mile span on US67 near Hovey Rd.
Time estimated from radar.
&&Local storm report, Jun 1, 7:30 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
730 PM CDT Sat Jun 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM Hail 4 NE Marathon 30.26N 103.20W
06/01/2024 M3.00 Inch Brewster TX Trained Spotter
&&Local storm report, Jun 1, 7:34 PM CDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
734 PM CDT Sat Jun 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM Hail 7 E Marathon 30.21N 103.12W
06/01/2024 E3.00 Inch Brewster TX Trained Spotter
&&Local storm report, Jun 1, 7:35 PM CDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
735 PM CDT Sat Jun 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM Hail 4 NE Marathon 30.26N 103.20W
06/01/2024 M3.50 Inch Brewster TX Trained Spotter
Corrects previous hail report from 4 NE
Marathon.
&&Special weather statement, Jun 1, 7:49 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
749 PM CDT Sat Jun 1 2024
TXZ272>274-277-278-020130-
Van Horn and Highway 54 Corridor TX-Eastern Culberson County TX-
Reeves County Plains TX-Davis Mountains TX-
Davis Mountains Foothills TX-
749 PM CDT Sat Jun 1 2024
...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL REEVES...NORTH
CENTRAL JEFF DAVIS AND EAST CENTRAL CULBERSON COUNTIES THROUGH 830 PM
CDT...
At 749 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 15 miles northwest of Kent, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Kent.
This includes the following highways...
Interstate 10 between mile markers 159 and 195.
Interstate 20 between mile markers 0 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.
&&
LAT...LON 3105 10453 3150 10449 3163 10390 3098 10394
TIME...MOT...LOC 0049Z 264DEG 27KT 3126 10437
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
91The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:08 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 33 min |
| Jun 1, 7:24 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 36 min |
| Jun 1, 7:32 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 43 min |
| Jun 1, 7:48 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 57 min |
| Jun 1, 7:49 PM CDT | Special Weather Statement | MAF | Culberson | 41 min |
| Jun 1, 7:54 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 66 min |
| Jun 1, 8:35 PM CDT | Special Weather Statement | MAF | Brewster | 40 min |
| Jun 1, 8:48 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 42 min |
| Jun 1, 11:10 PM CDT | Special Weather Statement | MAF | Pecos | 50 min |
| Jun 1, 11:17 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 40 min |
| Jun 2, 3:40 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 65 min |
| Jun 2, 4:26 PM CDT | Special Weather Statement | MAF | Pecos | 34 min |
| Jun 2, 4:43 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 47 min |
| Jun 2, 4:46 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Jun 2, 4:46 PM CDT | Special Weather Statement | MAF | Pecos | 29 min |
| Jun 2, 5:02 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 28 min |
| Jun 2, 5:17 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 13 min |
| Jun 2, 5:28 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 47 min |
| Jun 2, 5:30 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 45 min |
| Jun 2, 6:10 PM CDT | Tornado Warning | MAF | Pecos | 35 min |
| Jun 2, 6:14 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 46 min |
| Jun 2, 6:39 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 66 min |
| Jun 2, 6:39 PM CDT | Tornado Warning | MAF | Pecos, Terrell | 36 min |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.